New to Lupus: New here and feeling scared and alone... - LUPUS UK

LUPUS UK

27,271 members23,427 posts

New to Lupus

MrsLeach
MrsLeach

New here and feeling scared and alone. I'm in a flare and my body aches so bad with muscle weakness. I am used to doing so much now a walk to the bathroom leaves my winded and exhausted.

Please help me cope and give me good thoughts.

23 Replies
oldestnewest

Also new. Diagnoses confirmed end of April after 18 months of connective tissue disorder, I would feel just as you are describing.

You will come out the other side of the flare, when I came out the other side I would make the most of the good times.

Hope it soon improves

MrsLeach
MrsLeach in reply to Jogest

Thank you for your encouragement. I just needed to know I'm not alone!

Best to you.

Don't despair! The right medication can bring you back to feeling more or less normal (with some low level pain that is bearable in certain cases). There is a lot to take in, a lot of mourning yo do for the person you used to be but this can be manageable, so give yourself time to accept this big change.

New to this too just been diagnosed with connective tissue disorder disease. Was diagnosed 2 weeks ago. I lost mobility last week. But on 30mg of steroids now and that has really helped me much more mobile now. Things will get better for you

Thank you. I am so happy to hear it is getting better for you.

Best to you.

MrsLeach
MrsLeach in reply to Purpletop

Thank you. I know it's mainly mental that I must overcome then the rest will be manageable. I'm glad to know there is light at the end of this dark tunnel.

Take Care.

Hi Mrs leach

So sorry you are in a flare. Are you taking extra medication to help dampen the symptoms like steroids?. Usually a short course of a higher dose can really help. I can have muscle problems too and it's horribly painful!. Hope you feel better soon. X

MrsLeach
MrsLeach in reply to misty14

I have a prescription to take but I'm Godly afraid of steroids due to negative side effects. I may have to give in soon though.

Thank you.

misty14
misty14 in reply to MrsLeach

Hi Mrs leach

What's the dose of steroids ?. Taken for a short time the risks are minimal. I'm coming to terms with having to take them long term and if you do too with the right Consultant they can be managed and side effects kept to a minimum. X

MrsLeach
MrsLeach in reply to misty14

10mgs for 3days..then down 1/2 for 3 days (7 1/2 mgs) then down another 1/2 for 3 days etc.

misty14
misty14 in reply to MrsLeach

Hi Mrs Leach

That's a low dose with no risks so well worth having the benefits!. I hope you feel better soon. X

Hidden
Hidden

Hi Mrs Leach, I have Lupus Myositis and MCTD, had a flare this time last year and I can walk up the stairs now after taking predisolone for months. I'm just on hydroxychloroquine - paracetamol and pregabalin for pain, some days are bad, other days I can even get out in the garden. It is exhausting, couldn't dry my hair this morning so going to be another frizzy day! I'm 50, was really fit but feel like a little old lady, you must must must be positive, keep smiling through, you will find strength you never knew you had, you are not alone, thinking of you and sending prayers and strength, keep it up, you are doing a great job! X

MrsLeach
MrsLeach in reply to Hidden

Thank you so much for your positive energy and kind words. 😀

misty14
misty14 in reply to Hidden

Hi ladybird

What dose of Pregabalin are you on?. How do you find it?. Hope it helps the pain. I'm soon going to switch over to it. X

Hidden
Hidden in reply to misty14

I was on 20mg and took Methotraxate too as I was having such s bad flare which I did react badly to. I couldn't walk on any incline at all. After taking me off the Methotraxate my breathing got easier and I was able to move more easily. I'm off predisolone now, just on hydroxychorquine and 3 x blood pressure tablets. the steroids really helped suppress the immune system and bring everything back in control so was v grateful for that. It didn't affect me at all thank goodness. hope it all goes well for you, it did blow up my face for a while but not too much so I'm glad I took it and will do so again if it comes to it. Hang in there Misty! 😊

misty14
misty14 in reply to Hidden

Hi ladybird

Lovely to read you had such a positive outcome. Hope it continues and thank you for your encouragement. X

Paul_Howard
Paul_HowardAdministrator

Hi MrsLeach,

Welcome to the community. I hope you find it a useful source of support and information. Would you like one of our free information packs about lupus? Just send me a private message or email paul@lupusuk.org.uk with your name and address and I can pop one in the post for you.

Are you currently on any treatment for your lupus?

MrsLeach
MrsLeach in reply to Paul_Howard

Hello. Yes I am on hydroquoine 1x per day. I also have a prescription for steroid to use if I'm in a big time flare.

I havent anything for pain and I'm afraid to ask and be labeled as a druggie.

Thank you.

Paul_Howard
Paul_HowardAdministrator in reply to MrsLeach

When did you start the hydroxychloroquine? It may be worth asking for some NSAIDs to held you manage the pain. These are often prescribed for people with lupus and help to manage the inflammation in the body.

It will pass, and you'll get good days and bad days. I have found that as I've got to understand the illness and my body I can pace myself and act accordingly. This takes time, so don't be too hard on yourself. The emotional and mental readjustment really takes it out of you, I found once I'd got this a bit more under control I managed the physical aspects a bit better. Good luck....

I've never had anything to help with my fatigue. Not likely to because my doctor doesn't help at all. The hospital discharged me after I'd been diagnosed with CMT and It's been down hill all the way. If it wasn't for my mobility scooter I'd never leave the house .

I was petrified to take the steroids. I haven't had any side affects. Still waiting urgently to see rheumatolologist. Even going back to work Monday for a few hours each day. I wasn't mobile last week, so i believe the steroids have had a good affect as I'm walking better, knees and feet are still really inflamed but not as bad as before when I could not walk. Hope you are feeling better now. Pleased I found this group it has helped me a lot take care.

Hi, I was diagnosed 5 years ago. i have been under 2 wonderful consultants. I have connective tissue disease. My steroid did not agree with me so I was taken off. I only take them when I get a major flare up. Still feel tired & aches when I over exert myself but that is really about me forgetting my energy levels are limited. I have 2 school aged children and hold down a full- time job. My condition is manageable because of great health care(NHS) research into the subject and letting those that care and support me know what is going on with me. I wish you well and hope that you too will be able to manage.

You may also like...